Alert archive / California / Wind Advisories in 2020

Wind Advisory 6, NWS Sacramento, CA

February 28, 2020

NWS Sacramento, CA issued this wind advisory at Feb 28, 2020, 1:58 PM PST. It took effect at Mar 1, 2020, 10:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2020, 1:58 PM PST (21:58 UTC)
In effect from
Mar 1, 2020, 10:00 AM PST
Expired
Mar 1, 2020, 8:00 PM PST
In force
10 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

069 
WWUS76 KSTO 282158
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
158 PM PST Fri Feb 28 2020

...Gusty North Wind Sunday...

.Strong northerly winds will develop on Sunday over the Sacramento
Valley as a low pressure system exits the area. Wind begins to 
increase late in the morning, with the strongest wind Sunday 
afternoon. Highest wind speeds are expected along over the 
northern Sacramento Valley. Wind speeds decrease Sunday night, but
remain breezy into Monday.

CAZ015>017-291200-
/O.NEW.KSTO.WI.Y.0006.200301T1800Z-200302T0400Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Sacramento
158 PM PST Fri Feb 28 2020

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PST SUNDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley 
  and Southern Sacramento Valley Counties.

* WHEN...From 10 AM to 8 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Driving could be difficult, especially for
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
238 
WWUS76 KSTO 291007
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
207 AM PST Sat Feb 29 2020

...Gusty North Wind Sunday...

.Strong northerly winds will develop on Sunday over the
Sacramento Valley as a low pressure system exits the area. Wind
begins to increase late in the morning, with the strongest wind
Sunday afternoon and evening. Highest wind speeds are expected 
along over the northern Sacramento Valley. Wind speeds decrease 
Sunday night, but remain breezy into Monday.

CAZ015>017-010000-
/O.CON.KSTO.WI.Y.0006.200301T1800Z-200302T0400Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Sacramento
207 AM PST Sat Feb 29 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PST
SUNDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 to 45 mph 
  expected.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley 
  and Southern Sacramento Valley Counties.

* WHEN...From 10 AM to 8 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Driving could be difficult, especially for
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
909 
WWUS76 KSTO 292329
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
329 PM PST Sat Feb 29 2020

...Gusty North Wind Sunday...

.Strong northerly winds will develop on Sunday over the
Sacramento Valley as a low pressure system exits the area. Wind
begins to increase late in the morning, with the strongest wind
Sunday afternoon and evening. Highest wind speeds are expected
along over the northern Sacramento Valley. Wind speeds decrease
Sunday night, but remain breezy into Monday.

CAZ015>017-011400-
/O.CON.KSTO.WI.Y.0006.200301T1800Z-200302T0400Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Sacramento
329 PM PST Sat Feb 29 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PST
SUNDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 to 50 mph 
  expected.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley 
  and Southern Sacramento Valley Counties.

* WHEN...From 10 AM to 8 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Driving could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
587 
WWUS76 KSTO 011007
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
207 AM PST Sun Mar 1 2020

...Gusty North Wind Today...

.Strong northerly winds will develop today over the Sacramento 
Valley as a low pressure system exits the area. Wind begins to 
increase late in the morning, with the strongest wind in the 
afternoon and evening. Highest wind speeds are expected along over
the northern Sacramento Valley. Wind speeds decrease tonight, but
remain breezy into Monday.

CAZ015>017-020000-
/O.CON.KSTO.WI.Y.0006.200301T1800Z-200302T0400Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Sacramento
207 AM PST Sun Mar 1 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM PST THIS EVENING...

* WHAT...North winds 20 to 35 mph with gusts up to 40 to 50 mph 
  expected.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley 
  and Southern Sacramento Valley Counties.

* WHEN...From 10 AM to 8 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Driving could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
263 
WWUS76 KSTO 012239
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
239 PM PST Sun Mar 1 2020

...Gusty North Wind this Afternoon and Evening...

.Strong northerly winds will continue over the Sacramento Valley 
as a low pressure system exits the area. Winds may increase some
more this afternoon and evening, before gradually decreasing
tonight. The highest wind speeds are over the northern Sacramento
Valley. Breezy winds hold into Monday, but will not be as strong 
as today's winds.

CAZ015>017-020300-
/O.CON.KSTO.WI.Y.0006.000000T0000Z-200302T0400Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Sacramento
239 PM PST Sun Mar 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...North winds 20 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley 
  and Southern Sacramento Valley Counties.

* WHEN...From 10 AM to 8 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Driving could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
889 
WWUS76 KSTO 020408
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
808 PM PST Sun Mar 1 2020


CAZ015>017-020515-
/O.EXP.KSTO.WI.Y.0006.000000T0000Z-200302T0400Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Sacramento
808 PM PST Sun Mar 1 2020

...WIND ADVISORY HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 28, 2:30 AM PST, 11 hours 28 minutes earlier.

Area forecast discussion, Feb 28, 2:30 AM PST, 11 hours 28 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
230 AM PST Fri Feb 28 2020

.Synopsis...
Dry with above normal daytime temperatures again today. Cooler
with gusty wind this weekend along with a threat of showers,
mainly in the foothills and mountains. Dry and warmer early next
week with breezy north to east wind.

&&

.Discussion...
Pacific frontal system approaching the PacNW attm as lower
latitude closed upper low progresses towards the CA coast.
Abundant mid to high level cloudiness, associated with closed low,
lifting up into the area today. Cloudiness will help to lower max
temps, but highs will still be well above normal with potential
new records in the Southern Sac/Northern San Joaquin Valleys.

Frontal system tracks into the PacNW tonight into early Saturday,
then secondary colder short wave trough digs offshore near 130W
tomorrow. Increased dynamic/orographic forcing over the Shasta
mountains by the afternoon could result in some scattered light
showers. Significant cooling expected Saturday with locally breezy
conditions. High temperatures are forecast 10 to 15 degrees lower
than today.

Associated upper low then progged to dig south through the CWA
Saturday night and Sunday. CAA continues over the area Sunday with
breezy to windy conditions. Potential for some showers over
Interior NorCal, spreading from north to south, Saturday night and
Sunday. However, with limited available moisture, best chances
for precip will be over the eastern foothills and mountains. Snow
levels lower into the foothills Sunday, as snow ratios increase,
but little to no accumulations expected at those elevations. Bulk
of snow will fall over the higher elevations of Western Plumas
mountains and Sierra Nevada. 2 to 5 inches of snow are possible
at pass levels Sunday with locally up to near 8 inches over the
higher elevations of the Sierra Nevada, south of Highway 50. Main
threat of precip for the Central Valley looks to be along the east
side, with only a few hundredths expected. Wind speeds continue
to ramp up Sunday, with potential for wind advisory in the
Northern and Central Sacramento Valley, extending into the western
foothills and Coastal Range, Sunday afternoon into evening.

Shower threat winds down Sunday evening as upper low digs into
SoCal and upper ridging drops in from the north. Breezy conditions
continue Sunday night into Monday under strong northerly flow
aloft and EPAC surface high building inland through OR into the
Great Basin. AMS warms Monday under increased subsidence and
downslope flow. Highs Monday return to above normal with upper 60s
in the Central Valley, 40s to low 60s for the mountains and
foothills.

PCH

&&

.EXTENDED DISCUSSION (Tuesday THROUGH Friday)...
The extended period will start out dry and mild as a ridge of
high pressure builds back over interior NorCal. Forecast highs in
the Valley will be in the low to mid 70s, with mountain locations
in the mid 40s to low 60s. These temperatures are forecast to be 5
to 10 degrees above average for early March. Locally gusty north
winds are expected through Tuesday. Deterministic and ensemble
guidance show signs that the ridge may break down late next week.
This would suggest the possibility for some precipitation making
it down to interior NorCal. However, confidence in any specific
details is low at this time.

&&

.AVIATION...
VFR conditions expected to persist over the next 24 hours. Winds
generally under 10 kts.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
None.
&&

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.